Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



What drives an aliquot sequence?

Authors: Richard K. Guy and J. L. Selfridge
Journal: Math. Comp. 29 (1975), 101-107
MSC: Primary 10A20; Secondary 10A40
Corrigendum: Math. Comp. 34 (1980), 319-321.
MathSciNet review: 0384669
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The concept of the "driver" of an aliquot sequence is discussed. It is shown that no driver can be expected to persist indefinitely. A definition of driver is given which leads to just 5 drivers apart from the even perfect numbers.

References [Enhancements On Off] (What's this?)

  • [1] E. CATALAN, Bull. Soc. Math. France, v. 16, 1887/88, pp. 128-129.
  • [2] HENRI COHEN, "On amicable and sociable numbers," Math. Comp., v. 24, 1970, pp. 423-429. MR 42 #5887. MR 0271004 (42:5887)
  • [3] L. E. DICKSON, "Theorems and tables on the sums of divisors of a number," Quart. J. Math., v. 44, 1913, pp. 264-296.
  • [4] RICHARD K. GUY & J. L. SELFRIDGE, "Interim report on aliquot series," Proc. Manitoba Conf. Numerical Math., Winnipeg, 1971, pp. 557-580. MR 0335412 (49:194)
  • [5] RICHARD K. GUY, D. H. LEHMER, J. L. SELFRIDGE & M. C. WUNDERLICH, "Second report on aliquot sequences," Proc. 3rd Manitoba Conf. Numerical Math., Winnipeg, 1973, pp. 357-368. MR 0351967 (50:4455)
  • [6] RICHARD K. GUY & J. L. SELFRIDGE, Combined Report on Aliquot Sequences, University of Calgary Math. Research Report No. 225, May 1974.
  • [7] G. AARON PAXSON, "Aliquot sequences (preliminary report)," Amer. Math. Monthly, v. 63, 1956, p. 614; Math. Comp., v. 26, 1972, pp. 807-809.
  • [8] P. POULET, L'Intermédiaire des Math., v. 25, 1918, pp. 100-101.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A20, 10A40

Retrieve articles in all journals with MSC: 10A20, 10A40

Additional Information

Keywords: Aliquot sequence, guide, driver, perfect number, amicable pair, Poulet cycle, Catalan-Dickson conjecture
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society